MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08955
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir inventory manager.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a transjugular intrahepatic portosystemic shunt procedure, another manufacturer's stent became stuck in a kinked performer introducer.The sheath was reportedly placed via the internal jugular vein into the inferior vena cava and the dilator was removed.An unknown wire guide was inside the sheath and the user attempted to insert another manufacturer's stent when the sheath kinked at the hub and mid-shaft.The stent reportedly became stuck in the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
As reported, during a transjugular intrahepatic portosystemic shunt procedure, another manufacturer's stent became stuck in a kinked performer introducer.The sheath was reportedly placed via the internal jugular vein into the inferior vena cava and the dilator was removed.An unknown wire guide was inside the sheath and the user attempted to insert another manufacturer's stent when the sheath kinked at the hub and mid-shaft.The stent reportedly became stuck in the sheath.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, interview personnel, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) instructs the user to inspect the product to ensure that all devises used should move freely through the valve and sheath and that no damage has occurred upon removal from the package.A review of relevant manufacturing documents was conducted.It was concluded that the device in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has determined that a definitive conclusion could not be determined.Possible reasons for the failure include the patient's anatomy, incompatible devices, and/or user handling.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9873729
Report Number1820334-2020-00673
Device Sequence Number13593557
Product Code DYB
UDI-Device Identifier00827002089556
UDI-Public(01)00827002089556(17)221209(10)NS10170689
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberG08955
Device Catalogue NumberRCFW-10.0-38-45-RB
Device Lot NumberNS10170689
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VIATOR PTB8106275